Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 232, NWS Shreveport, LA

August 5, 2006Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 5, 2006, 7:07 PM CDT for Sabine Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2006, 7:07 PM CDT (00:07 UTC)
Expired
Aug 5, 2006, 7:30 PM CDT
In force
23 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sabine Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3166 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:49 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 5, 2:49 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT SAT AUG 5 2006

.SHORT TERM /TONIGHT THROUGH MONDAY/...
EARLY AFTERNOON SURFACE ANALYSIS SHOWS A RATHER DIFFUSE FRONT PARKED
ALONG THE INTERSTATE 20 CORRIDOR FROM A WEAK WAVE OF LOW PRESSURE
JUST NORTH OF MERIDIAN.  THE LARGER FEATURE HAS BEEN A WESTWARD-
MOVING UPPER-LEVEL LOW MOVING ACROSS THE NORTHERN GULF OF MEXICO.
DESPITE ALL OF THESE FEATURES...CONVECTIVE DEVELOPMENT HAS BEEN SLOW
TO OCCUR TODAY.  VISIBLE SATELLITE IMAGERY AND A STEP OUTSIDE THE
BACK DOOR BOTH SHOW A DEVELOPING CUMULUS FIELD OVER THE FORECAST
AREA.  AREA RADARS SHOW A SMATTERING OF SHOWERS AND STORMS BEGINNING
TO DEVELOP.

THE POTENTIAL STILL REMAINS TO SEE SOME STRONG STORMS WITH THE
CONVECTION THIS EVENING.  SURFACE TO 3KM LAPSE RATES CONTINUE TO
STEEPEN LATE THIS AFTERNOON...ESPECIALLY OVER THE EASTERN PART OF
THE FORECAST AREA WHERE VALUES ARE GREATER THAN 8 DEGREES
CELSIUS/KM.  SURFACE-BASED LIFTED INDICES REMAIN IN THE -8 TO -6
DEGREE CELSIUS RANGE...WITH 100MB MIXED-LAYER CAPE VALUES BETWEEN
2500 AND 3000 JOULES/KG.

THE BIG QUESTION THAT REMAINS FOR THE CONVECTION THIS EVENING IS THE
DEGREE TO WHICH THE STORMS CAN BECOME ORGANIZED.  AREA WIND
PROFILERS SHOW THE WIND FIELDS REMAIN RATHER CHAOTIC THIS
AFTERNOON...ESPECIALLY BELOW 2KM.  HOWEVER...WE ARE SEEING SLIGHTLY
GREATER AMOUNTS OF SHEAR EAST AND SOUTH OF THE FORECAST AREA.  GIVEN
THE GENERAL WESTWARD PROGRESSION OF THINGS...I THINK WE MAY BE ABLE
TO MUSTER 10 OR 15 KNOTS WORTH OF SHEAR FOR CONVECTION THROUGH THE
EVENING HOURS...ESPECIALLY OVER OUR EASTERN AREAS.  THAT
SAID...STRONG MULTICELLULAR CLUSTER STORMS WILL BE POSSIBLE THROUGH
THE EVENING HOURS WITH STRONG WIND GUSTS THE MAIN RISK.  I ALSO
CANNOT RULE OUT AN ISOLATED SEVERE STORM CONSIDERING THE AMOUNT OF
INSTABILITY...BUT THIS SHOULD BE THE EXCEPTION AND NOT THE RULE.
EVEN THOUGH CONVECTIVE INTENSITY MAY DIMINISH SOMEWHAT AFTER
SUNSET...THERE STILL COULD BE A COUPLE OF SHOWERS OR STORMS LINGER
FOR THE OVERNIGHT HOURS.

SHOWER AND THUNDERSTORM CHANCES SHOULD REMAIN ABOVE NORMAL THROUGH
SUNDAY AS THE UPPER LOW CONTINUES ITS WESTWARD TREK INTO THE
NORTHWEST GULF.  PRECIPITABLE WATER VALUES SHOULD REMAIN NEAR THE 2
INCH MARK IN MOST PLACES THROUGH THE MORNING...BEFORE TAPERING A
LITTLE IN THE AFTERNOON.  I THINK THE CONVECTIVE ACTIVITY MAY BE A
BIT MORE ORGANIZED TOMORROW CONSIDERING STRONGER KINEMATIC FIELDS.
STRONG STORMS LOOK TO AGAIN BE POSSIBLE BY TOMORROW AFTERNOON AS THE
CONVECTIVE AXIS LOOKS TO SHIFT TOWARD THE INTERSTATE 49 CORRIDOR AND
POINTS WEST.

.SHORT TERM /TONIGHT THROUGH MONDAY/...
EARLY AFTERNOON SURFACE ANALYSIS SHOWS A RATHER DIFFUSE FRONT PARKED
ALONG THE INTERSTATE 20 CORRIDOR FROM A WEAK WAVE OF LOW PRESSURE
JUST NORTH OF MERIDIAN.  THE LARGER FEATURE HAS BEEN A WESTWARD-
MOVING UPPER-LEVEL LOW MOVING ACROSS THE NORTHERN GULF OF MEXICO.
DESPITE ALL OF THESE FEATURES...CONVECTIVE DEVELOPMENT HAS BEEN SLOW
TO OCCUR TODAY.  VISIBLE SATELLITE IMAGERY AND A STEP OUTSIDE THE
BACK DOOR BOTH SHOW A DEVELOPING CUMULUS FIELD OVER THE FORECAST
AREA.  AREA RADARS SHOW A SMATTERING OF SHOWERS AND STORMS BEGINNING
TO DEVELOP JUST WEST OF THE MISSISSIPPI RIVER.

THE POTENTIAL STILL REMAINS TO SEE SOME STRONG STORMS WITH THE
CONVECTION THIS EVENING.  SURFACE TO 3KM LAPSE RATES CONTINUE TO
STEEPEN LATE THIS AFTERNOON...ESPECIALLY OVER THE EASTERN PART OF
THE FORECAST AREA WHERE VALUES ARE GREATER THAN 8 DEGREES
CELSIUS/KM.  SURFACE-BASED LIFTED INDICES REMAIN IN THE -8 TO -6
DEGREE CELSIUS RANGE...WITH 100MB MIXED-LAYER CAPE VALUES BETWEEN
2500 AND 3000 JOULES/KG.

THE BIG QUESTION THAT REMAINS FOR THE CONVECTION THIS EVENING IS THE
DEGREE TO WHICH THE STORMS CAN BECOME ORGANIZED.  AREA WIND
PROFILERS SHOW THE WIND FIELDS REMAIN RATHER CHAOTIC THIS
AFTERNOON...ESPECIALLY BELOW 2KM.  HOWEVER...WE ARE SEEING SLIGHTLY
GREATER AMOUNTS OF SHEAR EAST AND SOUTH OF THE FORECAST AREA.  GIVEN
THE GENERAL WESTWARD PROGRESSION OF THINGS...I THINK WE MAY BE ABLE
TO MUSTER 10 OR 15 KNOTS WORTH OF SHEAR FOR CONVECTION THROUGH THE
EVENING HOURS...ESPECIALLY OVER OUR EASTERN AREAS.  THAT
SAID...STRONG MULTICELLULAR CLUSTER STORMS WILL BE POSSIBLE THROUGH
THE EVENING HOURS WITH STRONG WIND GUSTS THE MAIN RISK.  I ALSO
CANNOT RULE OUT AN ISOLATED SEVERE STORM CONSIDERING THE AMOUNT OF
INSTABILITY...BUT THIS SHOULD BE THE EXCEPTION AND NOT THE RULE.
EVEN THOUGH CONVECTIVE INTENSITY MAY DIMINISH SOMEWHAT AFTER
SUNSET...THERE STILL COULD BE A COUPLE OF SHOWERS OR STORMS LINGER
FOR THE OVERNIGHT HOURS.

SHOWER AND THUNDERSTORM CHANCES SHOULD REMAIN ABOVE NORMAL THROUGH
SUNDAY AS THE UPPER LOW CONTINUES ITS WESTWARD TREK INTO THE
NORTHWEST GULF.  PRECIPITABLE WATER VALUES SHOULD REMAIN NEAR THE 2
INCH MARK IN MOST PLACES THROUGH THE MORNING...BEFORE TAPERING A
LITTLE IN THE AFTERNOON.  I THINK THE CONVECTIVE ACTIVITY MAY BE A
BIT MORE ORGANIZED TOMORROW CONSIDERING STRONGER KINEMATIC FIELDS.
STRONG STORMS LOOK TO AGAIN BE POSSIBLE BY TOMORROW AFTERNOON AS THE
CONVECTIVE AXIS LOOKS TO SHIFT TOWARD THE INTERSTATE 49 CORRIDOR AND
POINTS WEST.

WITH THE UPPER LOW SHIFTING WEST OF OUR AREA SUNDAY NIGHT...SHOWER
AND THUNDERSTORM CHANCES SHOULD BEGIN TO WANE.  THEN BY MONDAY...A
MORE TYPICAL SCATTERING OF LATE DAY/EVENING SHOWERS AND STORMS
APPEARS TO BE IN THE OFFERING.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING IS FORECAST TO BUILD BACK OVER THE AREA IN THE MONDAY
NIGHT/TUESDAY TIME FRAME.  THIS SHOULD ALLOW FOR A RETURN TO TYPICAL
WEATHER CONDITIONS FOR SUMMER 2006 ACROSS THE FORECAST AREA WITH
WARM /BORDERING ON HOT/ TEMPERATURES.  WITH THE LOW-LEVEL RIDGE AXIS
CENTERED TO OUR EAST...SOUTHERLY WINDS SHOULD CONTINUE TO BRING GULF
MOISTURE INTO OUR AREA THROUGH MUCH OF THE WEEK.  PRECIPITABLE WATER
VALUES ARE FORECAST TO FLIRT WITH THE 2 INCH MARK...ESPECIALLY OVER
OUR SOUTHERN TIER OF COUNTIES AND PARISHES.

THERE ARE A COUPLE OF CONCERNS HERE.  FIRST -- WITH LOW-LEVEL
MOISTURE VALUES AS THEY ARE...I WOULD NOT BE SURPRISED TO SEE AN
ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS
ESPECIALLY OVER SOUTHERN AREAS IN THE AFTERNOON AND EVENING HOURS.
KINEMATIC FIELDS IN THE BOUNDARY LAYER LOOK TO BE RATHER ANEMIC IN
NATURE...SO I DONT SEE WHY CONVECTION WOULD HAVE A REASON TO
CONTINUE MUCH PAST SUNSET.  SECOND -- GIVEN THE INCREASED MOISTURE
VALUES AND EXPECTED WARM /BORDERING ON HOT/ TEMPERATURES...WE MAY BE
FACING CONCERNS ABOUT HEAT INDICES ONCE AGAIN BY THE MIDDLE OF THE
WEEK.

MY FORECAST CONFIDENCE IS NOT AS GREAT HEADING TOWARD NEXT WEEKEND
AS A LOT MORE DISAGREEMENT HAS BEEN NOTED IN THE MEDIUM-RANGE
MODELS.  SOME MODELS MAINTAIN THE RIDGE IN A RATHER STATUS QUO
POSITION AFTER SHIFTING THE RIDGE AXIS A LITTLE TO OUR WEST AROUND
FRIDAY.  STILL OTHERS AMPLIFY THE RIDGE AS IT SHIFTS WEST...
ALLOWING OUR AREA /ESPECIALLY EASTERN PARTS/ TO COME UNDER THE
INFLUENCE OF A MORE NORTHWESTERLY FLOW ALOFT.  IF THE LATTER COMES
TO FRUITION...WE WOULD BE IN A MUCH BETTER POSITION TO ALLOW
SHORTWAVE ENERGY TO PUSH A WEAK FRONT TOWARD THE ARKLATEX BY NEXT
WEEKEND.  FOR NOW...I WILL NOT DEVIATE FAR FROM THE ONGOING FORECAST
AND KEEP RAIN CHANCES IN SLIGHT CHANCE TO CHANCE TERRITORY.

DESPITE ANY UNCERTAINTIES IN THE EXTENDED PART OF THE FORECAST...IT
SHOULD BE WARM /BORDERING ON HOT/ FOR MUCH OF THE WEEK.WITH THE UPPER LOW SHIFTING WEST OF OUR AREA SUNDAY NIGHT...SHOWER
AND THUNDERSTORM CHANCES SHOULD BEGIN TO WANE.  THEN BY MONDAY...A
MORE TYPICAL SCATTERING OF LATE DAY/EVENING SHOWERS AND STORMS
APPEARS TO BE IN THE OFFERING.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING IS FORECAST TO BUILD BACK OVER THE AREA IN THE MONDAY
NIGHT/TUESDAY TIME FRAME.  THIS SHOULD ALLOW FOR A RETURN TO TYPICAL
WEATHER CONDITIONS FOR SUMMER 2006 ACROSS THE FORECAST AREA WITH
WARM /BORDERING ON HOT/ TEMPERATURES.  WITH THE LOW-LEVEL RIDGE AXIS
CENTERED TO OUR EAST...SOUTHERLY WINDS SHOULD CONTINUE TO BRING GULF
MOISTURE INTO OUR AREA THROUGH MUCH OF THE WEEK.  PRECIPITABLE WATER
VALUES ARE FORECAST TO FLIRT WITH THE 2 INCH MARK...ESPECIALLY OVER
OUR SOUTHERN TIER OF COUNTIES AND PARISHES.

.SHORT TERM /TONIGHT THROUGH MONDAY/...
EARLY AFTERNOON SURFACE ANALYSIS SHOWS A RATHER DIFFUSE FRONT PARKED
ALONG THE INTERSTATE 20 CORRIDOR FROM A WEAK WAVE OF LOW PRESSURE
JUST NORTH OF MERIDIAN.  THE LARGER FEATURE HAS BEEN A WESTWARD-
MOVING UPPER-LEVEL LOW MOVING ACROSS THE NORTHERN GULF OF MEXICO.
DESPITE ALL OF THESE FEATURES...CONVECTIVE DEVELOPMENT HAS BEEN SLOW
TO OCCUR TODAY.  VISIBLE SATELLITE IMAGERY AND A STEP OUTSIDE THE
BACK DOOR BOTH SHOW A DEVELOPING CUMULUS FIELD OVER THE FORECAST
AREA.  AREA RADARS SHOW A SMATTERING OF SHOWERS AND STORMS BEGINNING
TO DEVELOP JUST WEST OF THE MISSISSIPPI RIVER.

THE POTENTIAL STILL REMAINS TO SEE SOME STRONG STORMS WITH THE
CONVECTION THIS EVENING.  SURFACE TO 3KM LAPSE RATES CONTINUE TO
STEEPEN LATE THIS AFTERNOON...ESPECIALLY OVER THE EASTERN PART OF
THE FORECAST AREA WHERE VALUES ARE GREATER THAN 8 DEGREES
CELSIUS/KM.  SURFACE-BASED LIFTED INDICES REMAIN IN THE -8 TO -6
DEGREE CELSIUS RANGE...WITH 100MB MIXED-LAYER CAPE VALUES BETWEEN
2500 AND 3000 JOULES/KG.

THE BIG QUESTION THAT REMAINS FOR THE CONVECTION THIS EVENING IS THE
DEGREE TO WHICH THE STORMS CAN BECOME ORGANIZED.  AREA WIND
PROFILERS SHOW THE WIND FIELDS REMAIN RATHER CHAOTIC THIS
AFTERNOON...ESPECIALLY BELOW 2KM.  HOWEVER...WE ARE SEEING SLIGHTLY
GREATER AMOUNTS OF SHEAR EAST AND SOUTH OF THE FORECAST AREA.  GIVEN
THE GENERAL WESTWARD PROGRESSION OF THINGS...I THINK WE MAY BE ABLE
TO MUSTER 10 OR 15 KNOTS WORTH OF SHEAR FOR CONVECTION THROUGH THE
EVENING HOURS...ESPECIALLY OVER OUR EASTERN AREAS.  THAT
SAID...STRONG MULTICELLULAR CLUSTER STORMS WILL BE POSSIBLE THROUGH
THE EVENING HOURS WITH STRONG WIND GUSTS THE MAIN RISK.  I ALSO
CANNOT RULE OUT AN ISOLATED SEVERE STORM CONSIDERING THE AMOUNT OF
INSTABILITY...BUT THIS SHOULD BE THE EXCEPTION AND NOT THE RULE.
EVEN THOUGH CONVECTIVE INTENSITY MAY DIMINISH SOMEWHAT AFTER
SUNSET...THERE STILL COULD BE A COUPLE OF SHOWERS OR STORMS LINGER
FOR THE OVERNIGHT HOURS.

SHOWER AND THUNDERSTORM CHANCES SHOULD REMAIN ABOVE NORMAL THROUGH
SUNDAY AS THE UPPER LOW CONTINUES ITS WESTWARD TREK INTO THE
NORTHWEST GULF.  PRECIPITABLE WATER VALUES SHOULD REMAIN NEAR THE 2
INCH MARK IN MOST PLACES THROUGH THE MORNING...BEFORE TAPERING A
LITTLE IN THE AFTERNOON.  I THINK THE CONVECTIVE ACTIVITY MAY BE A
BIT MORE ORGANIZED TOMORROW CONSIDERING STRONGER KINEMATIC FIELDS.
STRONG STORMS LOOK TO AGAIN BE POSSIBLE BY TOMORROW AFTERNOON AS THE
CONVECTIVE AXIS LOOKS TO SHIFT TOWARD THE INTERSTATE 49 CORRIDOR AND
POINTS WEST.

WITH THE UPPER LOW SHIFTING WEST OF OUR AREA SUNDAY NIGHT...SHOWER
AND THUNDERSTORM CHANCES SHOULD BEGIN TO WANE.  THEN BY MONDAY...A
MORE TYPICAL SCATTERING OF LATE DAY/EVENING SHOWERS AND STORMS
APPEARS TO BE IN THE OFFERING.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING IS FORECAST TO BUILD BACK OVER THE AREA IN THE MONDAY
NIGHT/TUESDAY TIME FRAME.  THIS SHOULD ALLOW FOR A RETURN TO TYPICAL
WEATHER CONDITIONS FOR SUMMER 2006 ACROSS THE FORECAST AREA WITH
WARM /BORDERING ON HOT/ TEMPERATURES.  WITH THE LOW-LEVEL RIDGE AXIS
CENTERED TO OUR EAST...SOUTHERLY WINDS SHOULD CONTINUE TO BRING GULF
MOISTURE INTO OUR AREA THROUGH MUCH OF THE WEEK.  PRECIPITABLE WATER
VALUES ARE FORECAST TO FLIRT WITH THE 2 INCH MARK...ESPECIALLY OVER
OUR SOUTHERN TIER OF COUNTIES AND PARISHES.

THERE ARE A COUPLE OF CONCERNS HERE.  FIRST -- WITH LOW-LEVEL
MOISTURE VALUES AS THEY ARE...I WOULD NOT BE SURPRISED TO SEE AN
ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS
ESPECIALLY OVER SOUTHERN AREAS IN THE AFTERNOON AND EVENING HOURS.
KINEMATIC FIELDS IN THE BOUNDARY LAYER LOOK TO BE RATHER ANEMIC IN
NATURE...SO I DONT SEE WHY CONVECTION WOULD HAVE A REASON TO
CONTINUE MUCH PAST SUNSET.  SECOND -- GIVEN THE INCREASED MOISTURE
VALUES AND EXPECTED WARM /BORDERING ON HOT/ TEMPERATURES...WE MAY BE
FACING CONCERNS ABOUT HEAT INDICES ONCE AGAIN BY THE MIDDLE OF THE
WEEK.

MY FORECAST CONFIDENCE IS NOT AS GREAT HEADING TOWARD NEXT WEEKEND
AS A LOT MORE DISAGREEMENT HAS BEEN NOTED IN THE MEDIUM-RANGE
MODELS.  SOME MODELS MAINTAIN THE RIDGE IN A RATHER STATUS QUO
POSITION AFTER SHIFTING THE RIDGE AXIS A LITTLE TO OUR WEST AROUND
FRIDAY.  STILL OTHERS AMPLIFY THE RIDGE AS IT SHIFTS WEST...
ALLOWING OUR AREA /ESPECIALLY EASTERN PARTS/ TO COME UNDER THE
INFLUENCE OF A MORE NORTHWESTERLY FLOW ALOFT.  IF THE LATTER COMES
TO FRUITION...WE WOULD BE IN A MUCH BETTER POSITION TO ALLOW
SHORTWAVE ENERGY TO PUSH A WEAK FRONT TOWARD THE ARKLATEX BY NEXT
WEEKEND.  FOR NOW...I WILL NOT DEVIATE FAR FROM THE ONGOING FORECAST
AND KEEP RAIN CHANCES IN SLIGHT CHANCE TO CHANCE TERRITORY.

DESPITE ANY UNCERTAINTIES IN THE EXTENDED PART OF THE FORECAST...IT
SHOULD BE WARM /BORDERING ON HOT/ FOR MUCH OF THE WEEK.THERE ARE A COUPLE OF CONCERNS HERE.  FIRST -- WITH LOW-LEVEL
MOISTURE VALUES AS THEY ARE...I WOULD NOT BE SURPRISED TO SEE AN
ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS
ESPECIALLY OVER SOUTHERN AREAS IN THE AFTERNOON AND EVENING HOURS.
KINEMATIC FIELDS IN THE BOUNDARY LAYER LOOK TO BE RATHER ANEMIC IN
NATURE...SO I DONT SEE WHY CONVECTION WOULD HAVE A REASON TO
CONTINUE MUCH PAST SUNSET.  SECOND -- GIVEN THE INCREASED MOISTURE
VALUES AND EXPECTED WARM /BORDERING ON HOT/ TEMPERATURES...WE MAY BE
FACING CONCERNS ABOUT HEAT INDICES ONCE AGAIN BY THE MIDDLE OF THE
WEEK.

MY FORECAST CONFIDENCE IS NOT AS GREAT HEADING TOWARD NEXT WEEKEND
AS A LOT MORE DISAGREEMENT HAS BEEN NOTED IN THE MEDIUM-RANGE
MODELS.  SOME MODELS MAINTAIN THE RIDGE IN A RATHER STATUS QUO
POSITION AFTER SHIFTING THE RIDGE AXIS A LITTLE TO OUR WEST AROUND
FRIDAY.  STILL OTHERS AMPLIFY THE RIDGE AS IT SHIFTS WEST...
ALLOWING OUR AREA /ESPECIALLY EASTERN PARTS/ TO COME UNDER THE
INFLUENCE OF A MORE NORTHWESTERLY FLOW ALOFT.  IF THE LATTER COMES
TO FRUITION...WE WOULD BE IN A MUCH BETTER POSITION TO ALLOW
SHORTWAVE ENERGY TO PUSH A WEAK FRONT TOWARD THE ARKLATEX BY NEXT
WEEKEND.  FOR NOW...I WILL NOT DEVIATE FAR FROM THE ONGOING FORECAST
AND KEEP RAIN CHANCES IN SLIGHT CHANCE TO CHANCE TERRITORY.

DESPITE ANY UNCERTAINTIES IN THE EXTENDED PART OF THE FORECAST...IT
SHOULD BE WARM /BORDERING ON HOT/ FOR MUCH OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  96  76  97 /  40  50  30  30
MLU  74  94  74  98 /  50  40  20  30
DEQ  73  98  74  99 /  30  50  30  20
TXK  74  97  75  99 /  30  50  30  20
ELD  72  96  74  99 /  50  40  20  20
TYR  76  97  75  97 /  30  40  40  30
GGG  73  96  75  97 /  30  50  30  30
LFK  74  94  74  95 /  40  40  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...PARKER
Hazardous weather outlook, Aug 5, 12:12 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT SAT AUG 5 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1212 PM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING OVER THE ENTIRE FOUR STATE REGION.  THE GREATEST RISK
FOR SEEING STRONGER STORMS WILL BE MAINLY EAST OF AN EL DORADO
ARKANSAS TO COLFAX LOUISIANA LINE.  THE MAIN RISKS WITH THE STRONGER
STORMS WILL BE WIND GUSTS AROUND 40 MILES AN HOUR AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

LOW PRESSURE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL CONTINUE
MOVING WEST OVER THE NORTHERN GULF.  MEANWHILE...A WEAK COLD FRONT
REMAINS CLOSE TO THE INTERSTATE 20 CORRIDOR.  THESE FEATURES WILL
COMBINE WITH THE DAYTIME HEATING OF A MOIST AND UNSTABLE AIRMASS TO
RESULT IN THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS
OVER THE REGION THROUGH SUNSET.  THE GREATER RISK OF STRONGER
STORMS WILL BE FOUND FROM SOUTH CENTRAL ARKANSAS INTO NORTH CENTRAL
LOUISIANA...WHERE THE STORMS WILL HAVE A GREATER ABILITY TO
ORGANIZE INTO CLUSTERS.  DUE TO THE SLOW MOVEMENT...BRIEF PERIODS OF
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

THE THUNDERSTORMS ARE EXPECTED TO WEAKEN AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL NOT BE NEEDED THROUGH OR TONIGHT.

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:29 PM CDTSevere Thunderstorm WarningSHVBossier31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.